Forum

Yuk side effects on Rebif and I've only just started!!

Hi everyone, thanks for replies on my last thread. I’m only on the 8.8ml titration at the moment and took my second jab last night just after nine. Had already taken Ibuprofen a few minutes earlier…went to bed about 10.45 with a slight headache. About 3.00am I woke with the most awful headache, nausea, shaking and shivering like mad and my whole body hurt so much that it hurt to turn over. Hubby woke up because of my shaking and said I was boiling hot but I felt freezing. He got me a couple more nurofen and after about an hour they helped me go back to sleep. Woke up this morning and the bed was really drenched as I had been sweating so much. I really didn’t expect this on the 8.8 dose, what on earth is going to happen when I go up to 22ml and then, god forbid, the 44ml. Has anyone else experienced the side effects at such an early stage? This morning about 11.00 I began to feel much better but I am so nervous now of the injections which is a real pain in the backside.

Hi Pat,

Did you try Copaxone? I had really bad side-effecsts with Rebif. I felt sick for the first two weeks and then started to feel seriously depressed. After 7 weeks I had had enough. If I had just the physical symptoms I would have stuck with it.

Adrian

Hello,

My first avonex jab gave me the worst side effects. Prob because you start with the full dose. But now i get no side effects atall. You will get better with them. I did, it just takes time.

I’d rather be doing what i can with the drugs available. Glad i stuck with avonex and rode out the side-effects. Now its just part of my weekly life, easy.

Darren

I recently started Rebif and found the side effects haven’t got worse, at least - if anything they seemed to improve slightly towards the end of each fortnight on each dose (does that make sense), then dipping again when I upped but easing a bit. I am now on full dose, have been for about a weeks and a half, I feel pretty fluey about 30 mins after in jecting, but I don’t headaches now - that really only happened on the lowest dose and gradually stopped. I also find that the fluey feeling is bad for the evening but not there in the morning, so I delay doing the injection as late as I can and try to get to sleep.

Give it time, there is every chance things will improve once you get used to it.

Today I started the 22mcg dose and have been quite nervous about it. I woke early hours of this morning with a nasty headache and back pain but not sure whether that was due to anxiety of the increase in the dose or side effects.

Hope you begin to feel a bit better soon and I’m sure the side effects will diminish over time (at least I hope so )

Take care

Pen xx

I went to the dmd information day at hospital last week and chose Rebif! I guess there’s no way of knowing how it will affect us though is there? The nurse said that if someone cant tolerate the highest dose then they can stay at 22ml and not go back up to 44. I don’t know if its as effective as taking the full dose though? I’ll let you know how it goes! I do hope you start feeling better very soon Fudgey Jenni x

Thank you for all your replies, I’m going to experiment with times etc. and I’m also going to take two Amitriptyline and hope it knocks me out all night !!! Pat, Copaxone didn’t give me any of the common side effects, I was just unfortunate to experience several IPIR’s in a short time which are scary BUT they are not very common ( I was unlucky ) and the most important thing to do ( if you experience this ) is to sit down on a comfy chair, close your eyes, breathe deeply, don’t try to talk, try to stay calm as you can and it will pass. Always try and have someone at home with you when you inject. I found site reactions very minimal after about 2 weeks and I couldn’t even see where I had injected. I never felt depressed or can pinpoint any other major symptoms. Always make sure the syringe is warmed up to room temperature as it’s dowright stingy if cold. Cold gel packs usually sort out any possible itching, massage your injection site 24 hours after to stop those little lumps forming under your skin. Daily injections soon become normal and you can do them at any time of day ( not within 12 hours of the last jab ) as you won’t get the dreaded "flu ". Jenni…Good luck with the Rebif, I know several people on here have not experienced significant flu symptoms so there’s every chance you won’t. Pen…Glad to hear things are still going relatively well…onwards and upwards. Zedsee…Hope I improve like you have, thanks for your reply and I will certainly persevere.

Hello

I haven’t posted on here since I was diagnosed in 2009, but have just started on Rebif this week and was hoping to find people to share it with - seems there’s loads of us!

I’m sorry you are having a rough time Fudgy37. As I have only just started too I have no advice. I take my third injection tonight, still on the 8.8 titration. All been fine so far so I hope it stays that way, I’ve not had anything worse than a ‘fat’ head after the first one and nothing for the second. Sorry to say Fudgy37 when you’re having a torrid time! Jenni, I hope you’re like me when you start and left wondering if I’m lucky or simply rock hard! My boss says it’s lots of practice with hangovers in the past finally paying off :-/

Really tired today so we’ll see how tonights affects me.

Gosh there is a lot of us starting on rebif…I’m hopefully starting mid May although funding has not been approved as yet. So as I’ve geared myself up for this start date now I hope it happens and I really hope I’m relatively side effect free especially as I have a three year old to look after. Fingers crossed…we could do to set up a rebif group :wink: x